MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Health Effect - Clinical Code Electric Shock (2554)
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that during an unspecified procedure, the biomed at the user facility reported that when using the unit, a patient experienced a shock at the grounding pad.There was no information if there was any additional harm done to the patient due to being shocked.Additionally, the biomed indicated that the patient plate was expired and that the unit was set to 10watt of power in cut mode.The staff only brought the referenced unit for testing and the biomed noted that he could not determine the cause of the reported "patient was shocked at the patient plate" as there was no patient plate to test with the unit.The unit was tested and the outputs of the unit were within the required range.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8842403
Report Number2951238-2019-01028
Device Sequence Number289917
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/30/2019
Report Date (Section F) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/02/2019
Device Age9 YR
Event Location Hospital
Date Report to Manufacturer07/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT PLATE: MAKE/MODEL/SERIAL UNKNOWN
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA07/30/2019